Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 200, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 7, 2012, 6:42 PM CDT for Caddo Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 7, 2012, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 39 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:45 PM CDT | TSTM WND DMG | 12 Ne Mansfield, LA | FAIRLY EXTENSIVE WIND DAMAGE REPORTED AT THE MANSFIELD INTERNATIONAL PAPER MILL ALONG HIGHWAY 509. SEVERAL PIECES OF TIN WERE RIPPED OFF OF BUILDINGS AND ROOFS...A FEW POWERPOLES BROKEN...AWNINGS BLOWN OFF AND A LARGE EMPTY TRUCK TRAILER WAS BLOWN ONTO ITS SID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS54 KSHV 072342
SVRSHV
LAC017-031-081-080030-
/O.NEW.KSHV.SV.W.0200.120707T2342Z-120708T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN CADDO PARISH IN NORTHWEST LOUISIANA...
NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 730 PM CDT.
* AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRICHTON...OR 16 MILES NORTHEAST OF MANSFIELD...AND MOVING
NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASPIANA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3217 9372 3233 9358 3231 9353 3229 9353
3229 9351 3228 9351 3225 9346 3224 9347
3223 9341 3218 9332 3204 9343
TIME...MOT...LOC 2342Z 123DEG 7KT 3215 9346
$$
121 follow-up statement
172
WWUS54 KSHV 080023
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT SAT JUL 7 2012
LAC017-031-081-080030-
/O.CON.KSHV.SV.W.0200.000000T0000Z-120708T0030Z/
RED RIVER LA-DE SOTO LA-CADDO LA-
723 PM CDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CADDO...DE SOTO AND RED RIVER PARISHES...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF CASPIANA...OR 12 MILES NORTHEAST OF
MANSFIELD...MOVING NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3217 9372 3233 9358 3231 9353 3230 9354
3229 9351 3228 9351 3225 9346 3224 9347
3223 9345 3210 9356
TIME...MOT...LOC 0023Z 123DEG 7KT 3218 9360
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:04 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 7, 3:04 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 304 PM CDT SAT JUL 7 2012 .DISCUSSION... ...BENEFICIAL RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS... AN ACTIVE PATTERN TO DEVELOP FOR EARLY JULY AS WEAK SHORT WAVE TROUGHS CENTERED OVER NRN MS AND SRN LA TRAVERSES FROM EAST TO WEST ON THE BOTTOM SIDE OF A STRONG RIDGE CENTERED OVER NRN MO. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THIS WEEKEND. DURING MONDAY...THE ABOVE MENTIONED RIDGE THEN RETROGRADES W INTO THE GREAT BASIN AND DEVELOPS A NW FLOW REGIME ON THE FRONTSIDE OF THE RIDGE. THIS IS A FAVORABLE PATTERN FOR COOLER TEMPERATURES AND TSTMS...ESPECIALLY DURING THE NIGHT TIME HOURS. WILL STICK CLOSELY TO NAM MOS GUIDANCE THROUGH MONDAY...AND THEN UNDERCUT TEMPS FROM GFSX MOS GUIDANCE FOR THE REMAINDER OF THE FORECAST FROM TUESDAY THROUGH SATURDAY. THE RAINS SHOULD AT LEAST HALT DEVELOPING DROUGHT CONDITIONS AND KEEP A LID ON OUR TEMPS THROUGH MID JULY. /VIII./ && .AVIATION... VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE 00Z TAF PERIOD...HOWEVER AREAS THAT RECEIVED SIGNIFICANT RAINFALL RECENTLY MAY LEAD TO SOME PATCHY MVFR VSBYS AROUND SUNRISE SUNDAY MORNING. AN UPPER LEVEL WAVE HAS COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER TO CONVECTION TO INITIATE TSTMS ACROSS DEEP E TX. OUTFLOWS FROM THESE STORMS AND FROM ANOTHER COMPLEX ACROSS NRN TX MAY GENERATE SCATTERED TSTMS JUST ABOUT ANYWHERE ACROSS THE FOUR STATE REGION EARLY THIS EVENING. MOST OF THIS CONVECTION IS DIURNALLY DRIVEN AND SHOULD BEGIN TO GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME HEATING AROUND 08/02Z. MORE SCATTERED CONVECTION IS EXPECTED TO DEVELOP BY THE EARLY AFTERNOON HOURS OF SUNDAY. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 74 90 74 / 40 50 50 60 50 MLU 74 90 74 86 75 / 40 50 50 60 50 DEQ 72 94 73 90 73 / 30 50 40 50 40 TXK 73 93 74 90 74 / 30 50 50 60 40 ELD 73 93 74 88 73 / 40 50 50 60 40 TYR 75 93 75 90 75 / 30 50 50 60 40 GGG 74 93 74 91 74 / 30 50 50 60 40 LFK 74 92 74 91 76 / 40 50 50 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08/09
Hazardous weather outlook, Jul 7, 12:00 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY MORNING AS STORMS DEVELOP FROM OUTFLOW BOUNDARIES...STRONG DAYTIME HEATING...AND DISTURBANCES TRAVELING FROM EAST TO WEST IN THE UPPER ATMOSPHERE. LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS ARE POSSIBLE IN THE STRONGEST STORMS WITH TREE AND POWER LINE DAMAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF DISTURBANCES TRAVELING ACROSS THE AREA. SOME THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS THAT MAY RESULT IN TREE AND POWER LINE DAMAGE AS WELL AS LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH SUNDAY MORNING. VII
In the hours before
Special weather statement, Jul 7, 2:25 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SAT JUL 7 2012
TXZ166-167-072030-
SABINE-SAN AUGUSTINE-
225 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE AND SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...HEMPHILL AND ROSEVINE...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HEMPHILL...OR 19
MILES NORTHWEST OF TOLEDO BEND DAM...MOVING WEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.Special weather statement, Jul 7, 4:05 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT SAT JUL 7 2012
LAZ018-020-072145-
GRANT-NATCHITOCHES-
405 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COLFAX...OR 13 MILES NORTH OF
BOYCE...MOVING NORTHWEST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Jul 7, 6:27 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 PM CDT SAT JUL 7 2012
LAZ001-010-080030-
CADDO-DE SOTO-
627 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
STONEWALL...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF STONEWALL...OR 14
MILES NORTH OF MANSFIELD...MOVING NORTHWEST AT 5 MPH.
PEA SIZE HAIL...AND WINDS OF AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.
12Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.